Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Have blood clot in lung. On coumadin. Found lump on side of neck. Side effects of medicine?

User rating for this question
Answered by

Infertility Specialist
Practicing since : 2004
Answered : 182 Questions
I have had a dvt in my leg. I stayed on coumadin for 6 months, 3 yrs later I had a bloodclot to my lung. I am now on coumadin for life. I lack a protien C. I just woke up today with a little lump on the left side of my neck. Its a little tender, hurts just a little when I touch it. Nothing real painful. Is there a chance it is a blood clot. I'm out of town and not close to my regular doctor. What are the chances of getting a blood clot while on coumadin.
Posted Sat, 1 Dec 2012 in Medicines and Side Effects
Answered by Dr. Biswajit Dash 36 minutes later

Well you are on coumadin anticoagulant. I would also like to know whether you monitor the INR and have adjusted the coumadin dose. The INR (International Normalized Ratio) needs to between 2 to 3. If it is out of range, there is chance of failure of therapy.

I can’t deny the possibility that the lump may be a superficial clot. Since you are out of the town, please visit a physician nearby for help.

Hope I have answered your query. Let me know if I can assist you further.

Bye, take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor